Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Atlanta, GA

May 21, 2012Cobb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 21, 2012, 7:21 PM EDT for Cobb County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2012, 7:21 PM EDT (23:21 UTC)
Expired
May 21, 2012, 8:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:30 PM EDTHAIL 0.75Austell, GAPUBLIC REPORTED PEA TO DIME SIZED HAIL IN AUSTELL.
May 21, 7:55 PM EDTTSTM WND DMG1 Se Mableton, GACOBB DOT REPORTED CLEARING 2 DOWNED TREES ON THUNDERWOOD CT AND BUCKNER RD IN MABLETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS52 KFFC 212321
SVRFFC
GAC067-220000-
/O.NEW.KFFC.SV.W.0126.120521T2321Z-120522T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR POWDER
  SPRINGS...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AUSTELL AND SMYRNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3399 8472 3388 8444 3385 8446 3383 8445
      3383 8447 3375 8457 3376 8459 3380 8463
      3380 8472 3394 8472 3395 8474
TIME...MOT...LOC 2321Z 318DEG 12KT 3386 8467

$$
1 follow-up statement
646 
WWUS52 KFFC 212346
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON MAY 21 2012

GAC067-220000-
/O.CON.KFFC.SV.W.0126.000000T0000Z-120522T0000Z/
COBB GA-
746 PM EDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN COBB COUNTY...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
AUSTELL...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MABLETON...VININGS AND SIX FLAGS OVER GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3399 8472 3388 8444 3385 8446 3383 8445
      3383 8447 3375 8457 3376 8459 3380 8463
      3380 8472 3394 8472 3395 8474
TIME...MOT...LOC 2346Z 318DEG 12KT 3381 8462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:19 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 21, 3:19 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON MAY 21 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN
AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY
PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE
NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD
OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA
NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING
SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...
AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF
A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX
HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR
LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN
6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO
GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER
UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A
SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO
HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH
AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING
IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE
WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON
CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN
MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING
ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY.

OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR
TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD
COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME
COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER
70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE
SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST
FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM.
HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE
VALUES...MESHING WELL WITH THE NEIGHBORS. /31

39

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY
WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY.
HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS
THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN
TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO
HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED
TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR
LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED
BELOW...

31

/ISSUED AT 436 AM EDT MON MAY 21 2012/
GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM
WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND
HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING
THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE
POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS
FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY
INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW
FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF
THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT.

A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE
EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST
PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS
REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT
WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON
SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END
CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON
MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA
ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE
ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE
SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION
OF THE AREA DURING THE AFTERNOON.

AKB

&&

.AVIATION...
18Z UPDATE...
SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A
COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z
TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING
ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS
THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD
GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND
SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH
OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS
THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW
WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN
08-10KTS ON TUE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  84  61  84 /  50  50  30  20
ATLANTA         64  82  63  84 /  60  20  10  10
BLAIRSVILLE     58  76  56  78 /  60  50  30  20
CARTERSVILLE    61  81  57  82 /  60  20  10  10
COLUMBUS        65  86  63  87 /  60  20  10   5
GAINESVILLE     62  81  62  82 /  60  40  20  20
MACON           62  88  61  87 /  30  20  10  10
ROME            62  82  58  85 /  50  20  10  10
PEACHTREE CITY  60  83  58  84 /  60  20  10  10
VIDALIA         67  89  67  88 /  20  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EDT MON MAY 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
950 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE
A FOCUS FOR STORM DEVELOPMENT.

.PRIMARY HAZARDS...
SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN
2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY
NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE
MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND
FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE.
SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT
LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE.

.DISCUSSION...
THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS
THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH
GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL
INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR
ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT
AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE
EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL
GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND
ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO
REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE
UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH
MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE
ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE
WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED
THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 21, 6:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT MON MAY 21 2012

GAZ034-035-047-212245-
620 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAYSON...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALTON...BARROW AND GWINNETT COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAWRENCEVILLE...
GRAYSON...DACULA...HARBIN...LOGANVILLE...YOUTH...NICHOLASVILLE...
GRATIS...CAMPTON...BOLD SPRINGS...BETWEEN...BETHLEHEM AND WINDSOR.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8364 3372 8378 3388 8406 3404 8395
TIME...MOT...LOC 2220Z 301DEG 10KT 3391 8391
Special weather statement, May 21, 6:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON MAY 21 2012

GAZ015-212300-
633 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN LUMPKIN COUNTY UNTIL 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NIMBLEWILL...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CAMP MERRILL...NIMBLEWILL...GARLAND...AURARIA AND
DAHLONEGA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3460 8387 3456 8387 3455 8385 3446 8389
      3447 8393 3446 8392 3442 8398 3447 8411
      3454 8419 3456 8419 3465 8415 3466 8413
TIME...MOT...LOC 2233Z 292DEG 8KT 3455 8408
Special weather statement, May 21, 6:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON MAY 21 2012

GAZ022-033-034-212315-
638 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FORSYTH...GWINNETT AND NORTH FULTON COUNTIES UNTIL 715 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUWANEE TO MOUNTAIN PARK...MOVING EAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...
BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...REST HAVEN...BUFORD...
BIRMINGHAM...MILTON...ROSWELL...BROOKWOOD...CUMMING...DREW...
ALPHARETTA...HOG MOUNTAIN...SUWANEE AND LAWRENCEVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3419 8399 3419 8405 3417 8406 3411 8390
      3395 8392 3395 8427 3397 8434 3395 8435
      3395 8440 3398 8437 3406 8442 3410 8442
      3413 8436 3417 8436 3419 8433 3419 8426
      3422 8425 3421 8398
TIME...MOT...LOC 2238Z 284DEG 13KT 3406 8401 3411 8435
Special weather statement, May 21, 6:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT MON MAY 21 2012

GAZ033-212330-
652 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN NORTH FULTON
COUNTY UNTIL 730 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALPHARETTA...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNTAIN PARK...BIRMINGHAM...MILTON...ROSWELL...
ALPHARETTA AND JOHNS CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3417 8425 3411 8426 3404 8411 3403 8417
      3399 8420 3400 8421 3400 8425 3396 8427
      3397 8434 3394 8435 3401 8440 3410 8442
      3413 8436 3417 8436 3419 8433 3419 8427
TIME...MOT...LOC 2253Z 301DEG 8KT 3409 8433
Special weather statement, May 21, 6:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON MAY 21 2012

GAZ041>043-212330-
655 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL...DOUGLAS AND HARALSON COUNTIES UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BILL ARP TO TYUS...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL...DOUGLAS AND HARALSON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE VAL-DO-MAR...
ABILENE...BLACKJACK MOUNTAIN...TYUS...BOWDON JUNCTION...JOHN TANNER
STATE PARK...BOWDON...CARROLLTON...MOUNT ZION...VILLA RICA...
TEMPLE...BREMEN...WACO...TREASURE LAKE AND WINSTON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3367 8524 3381 8521 3379 8505 3381 8503
      3377 8487 3380 8463 3375 8458 3366 8466
      3363 8475 3355 8483 3352 8482 3344 8494
      3346 8498 3343 8502 3344 8530 3365 8534
TIME...MOT...LOC 2255Z 270DEG 8KT 3369 8485 3352 8515
Special weather statement, May 21, 6:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT MON MAY 21 2012

GAZ014-015-212330-
656 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AURARIA...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE NIMBLEWILL...MCKEE...DAHLONEGA...
DAWSONVILLE...AURARIA...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3448 8388 3446 8389 3447 8393 3446 8392
      3442 8398 3441 8397 3439 8398 3436 8398
      3433 8402 3433 8408 3452 8422 3463 8405
TIME...MOT...LOC 2257Z 322DEG 6KT 3450 8407

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:04 PM EDTSpecial Weather StatementFFCForsyth26 min
May 21, 2:22 PM EDTSpecial Weather StatementFFCPaulding23 min
May 21, 2:27 PM EDTSpecial Weather StatementFFCTowns33 min
May 21, 2:44 PM EDTSpecial Weather StatementFFCPaulding31 min
May 21, 2:53 PM EDTSpecial Weather StatementFFCTowns22 min
May 21, 2:59 PM EDTSpecial Weather StatementFFCCarroll31 min
May 21, 3:12 PM EDTSpecial Weather StatementFFCWhite33 min
May 21, 3:15 PM EDTSpecial Weather StatementFFCDouglas30 min
May 21, 3:30 PM EDTSpecial Weather StatementFFCTroup30 min
May 21, 3:41 PM EDTSpecial Weather StatementFFCCobb, Coweta, Douglas, Fulton34 min
May 21, 3:48 PM EDTSpecial Weather StatementFFCHeard12 min
May 21, 3:56 PM EDTSpecial Weather StatementFFCTroup34 min
May 21, 4:05 PM EDTSpecial Weather StatementFFCTroup25 min
May 21, 4:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Douglas, Fayette, Fulton31 min
May 21, 4:18 PM EDTSpecial Weather StatementFFCFannin27 min
May 21, 4:26 PM EDTSpecial Weather StatementFFCMeriwether, Troup34 min
May 21, 4:28 PM EDTSpecial Weather StatementFFCStewart32 min
May 21, 4:38 PM EDTSpecial Weather StatementFFCFannin37 min
May 21, 4:42 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Pike, Spalding33 min
May 21, 4:44 PM EDTSpecial Weather StatementFFCGordon31 min
May 21, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
May 21, 5:08 PM EDTSpecial Weather StatementFFCPike37 min
May 21, 5:10 PM EDTSpecial Weather StatementFFCDeKalb, Henry, Rockdale35 min
May 21, 5:12 PM EDTSpecial Weather StatementFFCGordon33 min
May 21, 5:27 PM EDTSpecial Weather StatementFFCGwinnett33 min
May 21, 5:31 PM EDTSpecial Weather StatementFFCButts, Henry14 min
May 21, 5:49 PM EDTSpecial Weather StatementFFCNewton41 min
May 21, 5:52 PM EDTSpecial Weather StatementFFCGwinnett23 min
May 21, 5:55 PM EDTSpecial Weather StatementFFCHeard35 min
May 21, 5:57 PM EDTSpecial Weather StatementFFCCherokee33 min
May 21, 6:05 PM EDTSpecial Weather StatementFFCForsyth25 min
May 21, 6:20 PM EDTSpecial Weather StatementFFCWalton25 min
May 21, 6:33 PM EDTSpecial Weather StatementFFCLumpkin27 min
May 21, 6:38 PM EDTSpecial Weather StatementFFCGwinnett37 min
May 21, 6:46 PM EDTSevere Thunderstorm WarningFFCGwinnett44 min
May 21, 6:52 PM EDTSpecial Weather StatementFFCForsyth38 min
May 21, 6:55 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
May 21, 6:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
May 21, 7:16 PM EDTSevere Thunderstorm WarningFFCDouglas28 min
May 21, 7:18 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett42 min
May 21, 7:25 PM EDTSpecial Weather StatementFFCFloyd, Polk35 min
May 21, 7:35 PM EDTSpecial Weather StatementFFCHaralson25 min
May 21, 7:37 PM EDTSpecial Weather StatementFFCBanks23 min
May 21, 7:49 PM EDTSpecial Weather StatementFFCDouglas26 min
May 21, 7:53 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.